MAUDE Adverse Event Report: COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LXMJ44S
Medical Device Problem Codes Device Alarm System (1012); Energy Output Problem (1431); Intermittent Energy Output (4025)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bariatric sleeve procedure using the ligasure device, there was an incomplete seal alarm.The sealing was inadequate or partial, with evidence of energy delivery and end tones heard.Despite this, minimal bleeding occurred after cutting.The device continued to alarm about an incomplete seal, and different bites of varying thickness tissue were attempted without resolution.The device was used on omentum tissue approximately 5mm thick, and the jaws had just been opened and were clean.The handpiece was able to complete 1-2 good seals before the issue occurred.The generator used was an ft10, and another ligasure device was successfully used with this generator.
 
Additional Manufacturer Narrative
D10 concomitant products: vlft10gen, vlft10gen ft series energy platformx1 (serial#: unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, d3 (mfr name and address), d4 (udi#), d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted damage to the seal plate and jaw over mold.The product analysis found the device's jaw opening and closing mechanism was functioning properly.The weld integrity of the device was inspected and was found to be within specification.The device's knife blade advanced up until the damage and retracted properly.The device cut was difficult to perform due to the damage to the seal plate.Jaw gap failure.The damage is consistent with a possible drop or constant holstering of the device.Damage to the seal plate can result in alarm activations and difficulty with activating the device.It was reported that the sealing was inadequate or partial.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that there was evidence of energy delivery and end tones heard.And the device stopped working.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use caution when grasping, manipulating, sealing, and dividing thick tissue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a bariatric sleeve procedure using the ligasure device, there was an incomplete seal alarm.The sealing was inadequate or partial, with evidence of energy delivery and end tones heard.Despite this, minimal bleeding occurred after cutting.There was no blood transfusion necessary or done to patient due to this bleeding.The device continued to alarm about an incomplete seal, and different bites of varying thickness tissue were attempted without resolution.The device was used on omentum tissue approximately 5 mm thick, and the jaws had just been opened and were clean.The handpiece was able to complete 1-2 good seals before the issue occurred.The generator used was an ft10, and another ligasure device was successfully used with this generator.

Brand Name
LIGASURE XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21877115
Report Number1717344-2025-00575
Device Sequence Number15428696
Product Code GEI
UDI-Device Identifier10884521830967
UDI-Public(01)10884521830967(17)291029(10)43040194X
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ44S
Device Catalogue NumberLXMJ44S
Device Lot Number43040194X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date07/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexFemale